# SDR 2022FA0000646

- Difficulty date: October 26, 2022
- Submitted: October 26, 2022
- Operation: General aviation
- Aircraft: N9NJ
- Make and model: Agusta AW139
- Aircraft serial: 41243
- Aircraft time: 2,742 hours, 9,347 cycles
- System (JASC): 6321 · Main Rotor Brake
- Part: Axle
- Part number: FE316187000
- Part serial: 02F0221RF
- Condition: Corroded
- Location: Rotor Brake
- Part time: 2,742 hours, 9,347 cycles
- Stage of operation: IN
- How discovered: C
- Nature of condition: S
- Precautionary procedure: H

## Discrepancy

CUSTOMER REPORTED ROTOR BRAKE INOPERATIVE ON ARRIVAL AT REPAIR STATION FOR SCHEDULED INSPECTION.  TROUBLESHOOTING REVEALED THE ROTOR BRAKE CALIPER WOULD NOT LOWER WHEN THE ROTOR BRAKE WAS RELEASED.  FURTHER EVALUATION REVEALED THE ROTOR BRAKE ACTUATOR WAS INOP. AND THE CALIPER WAS STUCK IN THE UP POSITION, REQUIRING SIGNIFICANT FORCE TO LOWER THE CALIPER TO PERMIT ITS DISASSEMBLY AND REMOVAL (WHICH LIKELY CAUSED THE ACTUATOR FAILURE).  A SLIDE HAMMER HAD TO BE FABRICATED AND USED TO REMOVE THE BRAKE CALIPER AXLE FROM THE MAIN GEARBOX ROTOR BRAKE HOUSING, REVEALING SIGNIFICANT CORROSION ON THE AXLE.  A TECHNICAL QUERY HAS BEEN SUBMITTED TO THE MANUFACTURER.
